MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYGENIC; DENTAL DAM

COLTENE WHALEDENT INC. HYGENIC; DENTAL DAM
Catalog Number H02146
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
According to the dentist, the product breaks very easily and can not be used.Dam broke during procedure.
 
Additional Manufacturer Narrative
Customer states they received (1) box of h02146 dental dam, lot 191j1, that tears easily.The customer did not return any product for analysis.Complaint analysis: complaint history analysis shows no additional complaints for this batch.Inventory analysis shows no remaining product in stock of this lot number.Sap shows stock of this batch was depleted 01/25/2018.Root cause analysis: why? customer states product received tears easier than intended.Why? customer is dissatisfied with the material strength of the dental dam.Why? customer expectations do not meet final delivered product quality.Why? dental dam may have been heated/cooled during transportation or storage, weakening the material properties.Why? exposure to extreme temperatures (high/low) is known to accelerate deterioration and lower the shelf life of the product.The dental dam tore during procedure.Capa assessment: capa not required at this time.This lot will continue to be monitored for further occurrences.

Brand Name
HYGENIC
Common Device Name
DENTAL DAM
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key7873960
Report Number2416455-2018-09131
Device Sequence Number1908372
Product Code EIE
UDI-Device IdentifierD661H021461
UDI-PublicD661H021461
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Catalogue NumberH02146
Device Lot Number191J1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1